My sister is on Celexa, Zoloft, Lorazepam, isosorbide, Zocor, Metoprolol, Plavix, Lisinopril, Calcium Acetate. (3) antipressents, She is diabetic, with heart problems. Does she really need all of this? I think she is being over medicated. Zocor states that it can cause kidney failure. She is sick all the time, confused, no energy, memory loss, and dialysis isn't working too well. I am worried about her. Should I take to her another doctor?
3 anitdepressents, diabetic, high cholesterol?
- 25 Mar 2011 by lourik12
- 1 Apr 2011
- celexa, plavix, zocor, zoloft, high cholesterol, high blood pressure, angina pectoris prophylaxis, diabetic kidney disease, calcium acetate, isosorbide, lisinopril, lorazepam, metoprolol, diabetic
A second opinion can't hurt. Your sister is on dialysis and you state it isn't working all too well - this could account for the confusion and memory loss. As toxins build in the body they can affect the mind. You state that she is on three antidepressants and has heart and kidney problems. Anyone on dialysis is in very precarious health that can only be improved through a kidney transplant. Your sister may be unable to accept her situation. Who prescribes the antidepressants? Perhaps a psychiatrist would be a better option than a general practitioner in this situation. A therapist who specializes in end of life therapy may well ease her depression and allow her to get off some of the anti depressants. She is in a tough situation - the help of a loving brother that cares for her is most likely the best medicine she could get. Most definitely get a second opinion but most of all, keep on loving her and helping her through this part of her life. Best wishes to you both -
Your sis is on dialysis and a doc thought it was ok to give her all those meds? OMG! I'm a registered nurse in acute care and I see tons of patients on way too many meds. Two antidepressants is scary. Lorazepam can build up in her system and cause sedation and worsening of depression symptoms because it's a depressant-type anxiolytic. The blood pressure meds are probably permanent unless she starts exercising (if she isn't yet). I imagine she's on some sort of insulin or oral diabetic agent? Getting the blood sugar under control will help the kidneys if they are still functioning, and prob her mood as well. I'm sorry, I know it's hard to see loved ones suffering like that and having more pills pushed on them. Let me know how she's doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2010 • 1 answer
Posted 2 Mar 2010 • 1 answer
Posted 3 Nov 2015 • 1 answer
Posted 10 May 2017 • 0 answers
Posted 15 days ago • 0 answers